40 000 E pills in a lifetime?
Neurological and Psychopathological Sequelae Associated With a Lifetime Intake of 40,000 Ecstasy Tablets
Christos Kouimtsidis, Fabrizio Schifano, University of London, UK, Tim Sharp, Watford, UK, Lisa Ford, Justin Robinson, and Colm Magee, Slippers Hill, UK
….. Ecstasy consumption has spread since the late ‘80s, and the reduction in price observed over the last few years has possibly increased access to the drug. Clinicians are now meeting with a generation of patients who have been exposed to the drug for more than a decade.
To our knowledge, this is the largest amount of ecstasy lifetime consumption ever described, the heaviest lifetime intake previously reported being around 2,000 tablets. Although much information is self-reported and might have been affected by Mr. A’s memory impairment, the history given was confirmed by notes from another service he attended just after having stopped ecstasy use.
All ecstasy misusers would develop a (mild-degree, in most cases) serotonin syndrome after acute drug intake, which is characterized by enhanced physical activity, hyperthermia and sweating, increased muscle rigidity, rhabdomyolysis, hyperreflexia, trismus, jaw-clenching, myoclonus, tremor, and nystagmus.
Mr. A gave consent to his history being reported to a medical journal.
[SIZE=-1]-Psychosomatics 47:86-87, February 2006[/SIZE]
Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.